MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE 1/2ML W/NDL 27X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE 1/2ML W/NDL 27X1/2 RB; PISTON SYRINGE
Catalog Number 305620
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 1/2ml w/ndl 27x1/2 rb contained foreign matter.The following information was provided by the initial reporter: "the customer states that they are finding that these syringes have fluid in them.Lot# 2355423" additional comments: n/a.Please see the attached quality report documenting a customer's allegation of a product deficiency.Your immediate attention and response to this quality report is required.Please perform a root cause analysis and corrective action plan, and report back to me with a letter of your findings within ten (10) business days.If a sample of the defective product is required for investigation, please provide the rma, the return address and collect carrier information within two (2) business days.If no direction is given, we will advise our customer to dispose of the goods.*in order to streamline customer communication, we ask that you please do not contact the customer directly unless requested to do so.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up report for correction.The address/country was incorrect in the initial mdr.The initial reporter address is in canada and not the united states.
 
Additional Manufacturer Narrative
Investigation summary: 621 unused syringes of lot 2355423 were received by our quality team for investigation as well as 21 unused syringes of lot 6300942.There was also a photo provided by customer of a syringe with a fully seated stopper exhibiting a visual droplet at tip- this photo was enough to verify the customer's complaint of foreign matter.All syringes of lot 6300942 and 62 of lot 2355423 were tested by pushing stopper to fully seated position to try replicating the customer's photo.None of the 83 syringes presented with the droplets but when drawing air into syringes a little ring of silicone was occasionally noticed on the inside of the barrel.Silicone lubricant is employed during the syringe assembly process to help facilitate movement of the plunger and stopper.The silicone employed in this product is a medical grade silicone authorized for product use.Silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.The sample in customer's provided photo seemed to be slightly above our specified limits.This is not a safety hazard.The root cause of this instance is due to a slight over application of silicone from dispenser during syringe assembly.The production history was analyzed and there were no issues found during quality inspections that would lead to this issue (batch#s: 2355423/6300942).
 
Event or Problem Description
Samples received.

Brand Name
BD SYRINGE 1/2ML W/NDL 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18619222
Report Number1920898-2024-00028
Device Sequence Number19434563
Product Code FMF
UDI-Device Identifier30382903056201
UDI-Public(01)30382903056201
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305620
Device Lot Number2355423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer01/11/2024
07/17/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/03/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown